Chord measures in integral geometry and their Minkowski problems

Erwin Lutwak, Dongmeng Xi, Deane Yang, Gaoyong Zhang

Research output: Contribution to journalArticlepeer-review


To the families of geometric measures of convex bodies (the area measures of Aleksandrov-Fenchel-Jessen, the curvature measures of Federer, and the recently discovered dual curvature measures) a new family is added. The new family of geometric measures, called chord measures, arises from the study of integral geometric invariants of convex bodies. The Minkowski problems for the new measures and their logarithmic variants are proposed and attacked. When the given ‘data’ is sufficiently regular, these problems are a new type of fully nonlinear partial differential equations involving dual quermassintegrals of functions. Major cases of these Minkowski problems are solved without regularity assumptions.

Original languageEnglish (US)
Pages (from-to)3277-3330
JournalCommunications on Pure and Applied Mathematics
Issue number7
StatePublished - Jul 2024

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Chord measures in integral geometry and their Minkowski problems'. Together they form a unique fingerprint.

Cite this